MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 2.0MM DRILL W/AO QC LONG; INSTRMNTSRGICLORTHPDICAC-PWREDMOTORANDACCSSRATTCHMNT

SMITH & NEPHEW, INC. EVOS SMALL 2.0MM DRILL W/AO QC LONG; INSTRMNTSRGICLORTHPDICAC-PWREDMOTORANDACCSSRATTCHMNT
Model Number 71175020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, brand new drill bit broke while drilling for a long 2.7mm screw.Surgeon did not perceive any undue pressure or resistance when drilling, but thinks he may have hit a screw while drilling.A piece of the broken drill bit remained in the ulna.No delay.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.

Brand Name
EVOS SMALL 2.0MM DRILL W/AO QC LONG
Common Device Name
INSTRMNTSRGICLORTHPDICAC-PWREDMOTORANDACCSSRATTCHMNT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9557878
Report Number1020279-2020-00145
Device Sequence Number16715025
Product Code HWE
UDI-Device Identifier00885556635742
UDI-Public00885556635742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175020
Device Catalogue Number71175020
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1